advertisement
Question
Posted by: Jenny | 2006/04/05

13wks pregnant, thrush after antibiotics?

hi there, my gynae gave me anti-biotics to take for 5 days after he told me i had a severe UTI at my 12 wk checkup. That seems to have cleared up. He also gave me at the same time something called Reuteri (?) cos he says thrush is quite commonin preg esp after taking antibiotics & this should prevent it. I finsihed my course of antibitoics yesterday but since yesterday I have had such a bad itching & burning & also a white discharge. This is thrush is it not? What is safe for me to take now as it seems those chewable tablets he gave me have not worked. Driving me mad! Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It sounds like thrush. Try using Canesten pessaries.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Jenny | 2006/04/05

well i got the canestan but just the one day tablet application which comes with cream.
hope it works!
thanks

Reply to Jenny
Posted by: Jenny | 2006/04/05

hi Sue
Thanks i have phoned my gynae & they will phone me back regarding a prescription. Hooray! relief!

Reply to Jenny
Posted by: Sue | 2006/04/05

The ideal would be for you to phone your gynae and get him to fax a script through to your pharmacy for a preggie friendly thrush cream - I think you can use Canestan when pregnant, but just double check this - it works really well for thrush (the 5/7 day course, not the one day course).

Reuteri is good for preventing thrush, but if you are suseptible to picking it up (especially when pregnant), it may not be strong enough to prevent. In the interim for quick relief you can buy some plain yoghurt and smear that around an in the area - its an old cure, but does work if you can handle doing it!! It also wont be harmful to the baby.

Reply to Sue

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement